Carbamazepine Induced Drug Rash with Eosinophilia and Systemic Symptoms

  • S Naga Subrahmanyam Assistant Professor, Department of Pharmacy Practice, Koringa College of Pharmacy, Korangi - 533461, Kakinda, A.P, India
  • D. Tagoore Vijaya Lakshmi Assistant Professor, Department of Pharmacy Practice, Chalapathi Institute of Pharmaceutical Sciences,Guntur, A.P, India
  • G.V. Naga Raju Assistant Professor, Department of Pharmacy Practice, Koringa College of Pharmacy, Korangi- 533461, Kakinda, A.P, India
  • G.V. Pavan Kumar Associate Professor, Department of Pharmaceutical Chemistry, Koringa College of Pharmacy, Korangi - 533461, Kakinda, A.P, India

Abstract

Stabilizes inactivated state of sodium channels, thereby making neurons less excitable may reduce activity of nucleus ventralis of the thalamus or decrease synaptic transmission or summation of temporal stimulation leading to neuronal discharge.A adult of 68 years old patient came to dermatology department with chief complaints of neuralgia over scalp to relieve the symptoms physician prescribed carbamazepine 200mg Po OD. During his 2ndweek of treatment patient developed pain,fever,sore throat followed by skin rash.Better vigilance is necessary for implementation of safe and effective treatment for each individual patient.in order to  prevent serious adverse drug reactions of this drug,close monitoring drug treatment course, creating awareness, recognition of the problem and careful management of all the patients who receive medication are essential,because use of carbamazepine causes thrombocytopenia, leukopenia, leukocytosis, eosinophilia, anemia, pruritic and erythematous rashes, urticaria, photosensitivity reactions, alterations in skin pigmentation, exfoliative dermatitis, erythema multiforme and nodosum, purpura, aggravation of disseminated lupus erythematosus,Abnormalities in liver function tests, cholestatic and hepatocellular jaundice, hepatitis; very rare cases of hepatic failure, Pancreatitis ,Pulmonary hypersensitivity characterized by fever, dyspnea, pneumonitis, or pneumonia


Keywords: Carbamazepine, Induced Drug Rash with Eosinophilia and Systemic Symptoms, adverse drug reaction.

Downloads

Download data is not yet available.

Author Biographies

S Naga Subrahmanyam, Assistant Professor, Department of Pharmacy Practice, Koringa College of Pharmacy, Korangi - 533461, Kakinda, A.P, India

Assistant Professor, Department of Pharmacy Practice, Koringa College of Pharmacy, Korangi - 533461, Kakinda, A.P, India

D. Tagoore Vijaya Lakshmi, Assistant Professor, Department of Pharmacy Practice, Chalapathi Institute of Pharmaceutical Sciences,Guntur, A.P, India

Assistant Professor, Department of Pharmacy Practice, Chalapathi Institute of Pharmaceutical Sciences,Guntur, A.P, India

G.V. Naga Raju, Assistant Professor, Department of Pharmacy Practice, Koringa College of Pharmacy, Korangi- 533461, Kakinda, A.P, India

Assistant Professor, Department of Pharmacy Practice, Koringa College of Pharmacy, Korangi- 533461, Kakinda, A.P, India

G.V. Pavan Kumar, Associate Professor, Department of Pharmaceutical Chemistry, Koringa College of Pharmacy, Korangi - 533461, Kakinda, A.P, India

Associate Professor, Department of Pharmaceutical Chemistry, Koringa College of Pharmacy, Korangi - 533461, Kakinda, A.P, India

References

1. Criado PR, Criado RFJ, Avancini J, et al. Drug reaction with eosinophilia and systemic symptoms (DRESS)/drug-induced hypersensitivity syndrome (DIHS): a review of current concepts. An Bras Dermatol. 2012; 87(3):435–49. [PubMed]
2. Tricia Y, Ting MD. Anticonvulsant hypersensitivity syndrome: Identification and management. Current Treatment Options in Neurology. 2007; 9(4):243–248. [PubMed]
3. Bocquet H, Boagot M, Roujeau JC. Drug-induced pseudolymphoma and drug hypersensitivity (Drug rash with eosinophilia and systemic symptoms: DRESS) SeminCutan Med Surg. 1996; 15(4):250–7.[PubMed]
4. Patrice Cacoub, Philippe Musette, Vincent Descamps. The DRESS Syndrome: A Literature Review. Am J Med. 2011; 124(7):588–97. [PubMed]
5. Wang XQ, Lang SY, Shi XB, et al. Cross-reactivity of skin rashes with current antiepileptic drugs in Chinese population. Seizure. 2012; 19:562–566. [PubMed]
Statistics
31 Views | 78 Downloads
How to Cite
Naga Subrahmanyam, S., Vijaya Lakshmi, D. T., Naga Raju, G., & Pavan Kumar, G. (2019). Carbamazepine Induced Drug Rash with Eosinophilia and Systemic Symptoms. Journal of Drug Delivery and Therapeutics, 9(1-s), 367-368. https://doi.org/10.22270/jddt.v9i1-s.2330